Figure 621

A, Chronic TIN caused by cyclosporine. The arrow indicates the characteristic hyaline-type arteriolopathy of cyclosporine nephro-toxicity. B, Patchy nature of chronic TIN caused by cyclosporine. Note the severe TIN on the right adjacent to an otherwise intact area on the left. Tubulointerstitial nephritis has emerged as the most serious side effect of cyclosporine. Cyclosporine-mediated vasoconstriction of the cortical microvasculature has been implicated in the development of an occlusive arteriolopathy and tubular

% jk epithelial cell injury. Whereas these early lesions tend to be reversible with cessation of therapy, an irreversible interstitial fibrosis and mononuclear cellular infiltrates develop with prolonged use of cyclosporine, especially at high doses. The irreversible nature of TIN associated with the use of cyclosporine and its attendant reduction in renal function have raised concerns regarding the long-term use of this otherwise efficient immuno-suppressive agent.

0 0

Post a comment